I have been taking 3 x 1 5 mg valium per day = 15mg for the last 4 months.
I also take 1 x 30mg oxezapam for sleep at night.
I stopped taking the valium last Saturday and by Tuesday this week I felt terrible muscle aches/pains, headaches so went to Doctor and he then prescribed oxycontin 5mgs and have taken 2.5mg for past three days and it has help slightly but seems to wear off quickly.
I did not realize that I may have an addiction to valium after only 4 months and after reading on various sites now realize I have!! I also have read about the addiction to oxicontin and don't want to become addicted to these as well.
Now my question is:- should I re-instate my valium and go on a slow taper and how do I do this? I realize that oxezapam is also a benzo but need to stay on these for the present as I have always had trouble sleeping and although probably addicted to these as well need to deal with one thing at a time. I have around 100 x 5mg valium tablets left but I'm sure my DRUG DOCTOR would give me more if I needed for the long term of reducing.
Please only give me good, constructive advice as I live alone and am quite scared of this withdrawal.
Re: valium and re stating?
Yes, 4 months of being on the valium is long enough to become dependent and have withdrawal upon discontinuing. Since it has now almost been a week, you'll have to decide whether you want to stay off the valium or restart and slowly taper. You are probably half way through the withdrawal process at this point. If you were to decide to restart the valium, I would go back on 10mg a day, one in the morning and one in the evening for two weeks, then reduce to one a day for two weeks, then to half a pill a day for two weeks, then stop. You'll have little if any withdrawals this way.
I would stay away from the oxycontin if at all possible as it is quite addictive also, like you said. If you decide to continue with not taking the valium and taking the oxycontin, just taper off the oxycontin when it comes time.
You say he is prescribing you 5mg Oxycontin but you are taking 2.5mg. Are you sure it is OxyContin? You should NOT split OxyContin as they are time release. If it is oxycodone then you can split it. Not all oxycodone is OxyContin. OxyContin is a time release version of oxycodone. Make sure of what you are taking. If it is truly OxyContin-there is no generic so your prescription will say OxyContin-you should not be splitting them in half. This is very dangerous practice. OxyContin should work about 8-12 hours if taken whole. 5mg is not a very large dose. If it is just regular immediate release oxycodone you can split those. Ask your pharmacist whether or not you have the long acting OxyContin or the short acting oxycodone. Sorry, I know I'm not really answering your question but that just popped out at me and I had to answer about this. Laurie offered good advice about tapering.
- Valium Information for Consumers
- Valium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2009 • 1 answer
Posted 23 Sep 2010 • 3 answers
Posted 27 Jun 2012 • 5 answers
Posted 26 Aug 2012 • 4 answers
Posted 12 Mar 2013 • 3 answers